1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Help please I can’t keep my levels stable

Discussion in 'Type 1.5/LADA Diabetes' started by Martine111, Jul 12, 2020.

  1. Martine111

    Martine111 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    1
    Please could someone help me I’ve been type 1 for 15 years an can’t stable my levels for long for example I’m on a low fat diet an after food my levels could be 7.4 but then within 10 mins I’ll drop like 10 units
    Please could someone assist me to maintaining stable prolonged levels plz
     
  2. Daibell

    Daibell LADA · Master

    Messages:
    11,523
    Likes Received:
    6,999
    Trophy Points:
    298
    Hi. First don't have a low-fat diet. You need fats to help you feel full and to smooth carb absorption which will help smooth BS peaks. Also fats don't make you fat but carbs do. Are you on the Basal/Bolus insulin regime? It sounds like you may need to adjust the timing of your Bolus injection before meals. What insulins do you use? I assume your Basal has been balanced and that you carb-count for meals with the Bolus.
     
    • Like Like x 1
    • Agree Agree x 1
  3. TypeZero.

    TypeZero. · Well-Known Member

    Messages:
    225
    Likes Received:
    57
    Trophy Points:
    48
    An important thing to consider is... do you do any sort of physical activity after injecting? No matter how small it is. I found that even if I was quite high around 10.7 mmol/L I would drop to 3.3 mmol/L within 10-15 minutes if I walked to the shops or played with my niece. Physical activity is a big cause of hypos for me, I could eat plain sugar, inject insulin into my leg and walk around for 20-30 minutes and I wouldn’t even have a blood sugar spike.

    Basal maybe be too high, but you can check this by going carb-free for 1-2 days and having only your basal insulin to see if it is enough.

    Your insulin-to-carb ratios may have changed so every time when you thought you were injecting enough bolus to cover the meal you were actually giving too much.

    Your basal may be low and you may be over-correcting slight highs with too much bolus.

    Your daily energy requirement stay the same regardless of what diet you do. I suspect that when you went on this low fat diet you probably increased percentage of carbs and protein and as a result it became more unstable.

    There is no purpose of a low fat diet unless it is specifically prescribed by a doctor. If you want to lose weight then remember it’s the total calories/energy that matters. Having a CGM could allow you to spot any recurring patterns. For example maybe you always drop low during evening meals so you would have to change your ratio
     
    • Agree Agree x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook